Hail, Stanley
- When
- August 4, 10:45 PM CST
- Where
- Stanley County, 11 mi S of Ft Pierre
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.183, -100.367
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Aug 4, 2:25 PM CST, 8 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
325 PM CDT FRI AUG 4 2006
CORRECTED EXTENDED DISCUSSION
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
A SURFACE LOW CURRENTLY RESIDES IN THE MT/SD/ND TRIPLE POINT...WITH
WARM FRONT RUNNING MAINLY E-W ACROSS SRN ND. SOME SHOWERS AND
THUNDERSTORMS ARE UNDERWAY ACROSS SE ND CURRENTLY IN THE VICINITY OF
THE FRONT. THIS ACTIVITY HAS BEGUN TO SHIFT SOUTHWARD
SLIGHTLY...ALTHOUGH HAVE DOUBTS ABOUT IT PUSHING INTO THE FORECAST
AREA VERY FAR THIS EVENING. HAVE INTRODUCED A SLIGHT CHANCE IN THE
NORTHEAST FOR THIS EVENING. IN THE FAR WEST...THE ATMOSPHERE IS RIPE
FOR CONVECTION WITH CAP NEARLY GONE AND AROUND 1500 J/KG OF CAPE
WAITING TO BE EXPENDED. SHEAR FROM 0-6 KM WILL SUPPORT SOME SEVERE
STORMS WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS
WITH THE STRONGER STORMS. A WEAK WAVE WILL PUSH ACROSS THE AREA
TONIGHT...AND WITH A 35-40 KNOT LOW LEVEL JET AND SOME DEEP
SHEAR...BELIEVE A FEW SEVERE STORMS WILL BE POSSIBLE IN THE EAST
OVERNIGHT AS WELL. SOUTHERLY WINDS HAVE REMAINED AROUND 25 TO 30 MPH
ACROSS MUCH OF THE AREA TODAY. RELATIVE HUMIDITIES ARE STARTING TO
DROP THROUGH THE 20S...WILL KEEP RED FLAG WARNING GOING THROUGH THIS
EVENING. WITH THE COLD FRONT PUSHING THROUGH THE AREA
TOMORROW...WINDS WILL SWITCH TO THE NORTHWEST AND BLOW FROM 15 TO 25
MPH...WITH HIGHER GUSTS. RELATIVE HUMIDITIES WILL DROP TO NEAR 20
PERCENT AS WELL. EXPANDED FIRE WEATHER WATCH EASTWARD ONE SET OF
FIRE WEATHER ZONES ALTHOUGH SOME AREAS IN THE EASTERN PART OF THE
ZONE MAY NOT GET THE WINDS AND DRIER AIR UNTIL LATE IN THE
AFTERNOON. SEVERE STORMS ARE STILL POSSIBLE ALONG AND AHEAD OF THIS
COLD FRONT. PREVIOUS FORECAST HAD A GOOD HANDLE ON THIS...BUT HAD TO
SLOW TIMING SLIGHTLY. DEEP SHEAR WILL BE 35-45 KNOTS WITH 3000 J/KG
SURFACE BASED CAPES...HINTING THAT SUPERCELL POTENTIAL WILL EXIST.
FRONT CLEARS THE EAST DURING THE EVENING WITH COOL HIGH PRESSURE
PUSHING INTO THE AREA FOR SUNDAY. ON MONDAY...THE GFS AND ECMWF SHOW
THAT SOME WARM AIR ADVECTION IN THE MID LEVELS ASSOCIATED WITT A MID
LEVEL WAVE MIGHT HELP PRODUCE SOME SHOWERS AND THUNDERSTORMS ACROSS
SD...ESPECIALLY SOUTHERN SD. HAVE INCREASED POPS SLIGHTLY FOR THIS
SYSTEM.
.LONG TERM...TUESDAY THROUGH FRIDAY
THERE ARE A FEW DIFFERENCES NOTED BETWEEN MODELS IN THE OVERALL
UPPER LEVEL PATTERN NEXT WEEK BUT THEY DO NOT PROMOTE MAJOR CHANGES
IN THE FORECAST. EC SEEMS TO BE THE OUTLIER IN THAT IT KEEP MORE OF
A ZONAL FLOW ACROSS THE NORTHERN PLAINS DURING THE PERIOD. GFS AND
ENSEMBLES KEEP MORE OF AN UPPER RIDGE OVER THE AREA AND THIS WAS THE
PREFERRED BASIS FOR THE FORECAST. FLOW AROUND THE MAIN UPPER HIGH
LOCATED OVER THE SOUTHERN STATES SHOULD ALLOW FOR PERIODS OF
MONSOONAL FLOW TO STREAM INTO THE NORTHERN PLAINS AND INTERACT WITH
WEAK RIDGE RIDERS. AT THIS TIME...HAVE KEPT POPS FOR TUESDAY NIGHT
AND WEDNESDAY AS MODELS HAVE BEEN FAIRLY CONSISTENT WITH THIS
FEATURE. TEMPERATURES WERE CHANGED SLIGHTLY AND SHOULD STILL REMAIN
NEAR TO ABOVE NORMAL FOR MOST OF THE PERIOD.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING THROUGH 9 PM CDT /8 PM MDT/ THIS EVENING FOR
LOWER BAD RIVER-MISSOURI COTEAU-UPPER CHEYENNE-UPPER MISSOURI
COTEAU.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR LOWER BAD RIVER-UPPER CHEYENNE.
MN...NONE.
&&
KNUTSVIG/TTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 537 AM CDT FRI AUG 4 2006 SDZ004-005-009-010-016-017-034>037-048-051-051045- CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-SULLY-HUGHES- HYDE-HAND-LYMAN-BUFFALO- 537 AM CDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT EXTREME FIRE DANGER HAS PROMPTED A RED FLAG WARNING TODAY FROM NOON CDT TO 9 PM CDT FOR FIRE WEATHER ZONES 267...268...269 AND 270. THUNDERSTORMS ARE EXPECTED TO DISSIPATE BY LATE THIS MORNING. HOWEVER...ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXTREME FIRE DANGER HAS PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH FOR FIRE WEATHER ZONES 267 AND 268 ON SATURDAY FROM 2 PM CDT TO 7 PM CDT. STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT...MAINLY ALONG AND EAST OF A LINE FROM LEOLA TO MILLER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ006>008-011-018>023-051045- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 537 AM CDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DISSIPATE BY LATE THIS MORNING. HOWEVER...ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT...MAINLY ALONG AND EAST OF A LINE FROM LEOLA TO MILLER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-015-033-045-051045- CORSON-DEWEY-STANLEY-JONES- 537 AM CDT FRI AUG 4 2006 /437 AM MDT FRI AUG 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT EXTREME FIRE DANGER HAS PROMPTED A RED FLAG WARNING TODAY FROM NOON CDT TO 9 PM CDT FOR FIRE WEATHER ZONES 267...268...269 AND 270. THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXTREME FIRE DANGER HAS PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH FOR FIRE WEATHER ZONES 267 AND 268 ON SATURDAY FROM 2 PM CDT TO 7 PM CDT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
The Rapid City radar (KUDX), 197 km away, was scanning. The volume nearest the first event began at 04:44 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2006Every state in 2006This day in weather historyWarnings in South Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531941, 5531942.